Alert archive / West Virginia / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 21, 2011, 9:16 PM EDT for 4 counties in West Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2011, 9:16 PM EDT (01:16 UTC)
- Expired
- Aug 21, 2011, 10:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, WV
Counties Boone County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV
The radar
The Charleston,WV radar (KRLX), 49 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -2.1
The text
As transmitted, in the capitals the NWS used until 2016.
351
WWUS81 KRLX 220116
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
916 PM EDT SUN AUG 21 2011
WVZ005-006-013>015-024>026-220200-
BOONE WV-CABELL WV-KANAWHA WV-LINCOLN WV-LOGAN WV-MINGO WV-PUTNAM WV-
WAYNE WV-
916 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL AFFECT BOONE...EAST CENTRAL CABELL...
LINCOLN...LOGAN...NORTHWESTERN MINGO...SOUTHEASTERN WAYNE...SOUTHERN
KANAWHA AND SOUTHWESTERN PUTNAM COUNTIES...
AT 913 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
NORTHEAST OF HAMLIN TO 9 MILES SOUTHWEST OF HAMLIN TO 10 MILES
NORTHEAST OF INEZ...MOVING EAST AT 40 MPH.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR NITRO AROUND 920 PM...ST. ALBANS AROUND 930
PM...SOUTH CHARLESTON AROUND 940 PM...COAL FORK AROUND 950 PM AND
PRENTER AROUND 1000 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 31 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
101 IN WEST VIRGINIA...THE WEST VIRGINIA TURNPIKE BETWEEN MILE
MARKERS 75 AND 95.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3799 8247 3799 8248 3848 8203 3826 8127
3798 8152 3796 8155 3776 8173 3775 8176
3774 8175 3769 8179 3787 8243 3790 8245
3790 8248 3793 8250
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 21, 8:00 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 21, 8:00 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 800 PM EDT SUN AUG 21 2011 .SYNOPSIS... COLD FRONT CROSSES TONIGHT. HIGH PRESSURE BUILDS IN MONDAY AND LINGERS ON TUESDAY. MOISTURE INCREASES AGAIN BY WEDNESDAY NIGHT. A COLD FRONT STALLS OUT THURSDAY NIGHT...AS IRENE REACHES SE US. && .NEAR TERM /THROUGH MONDAY/... NOT MANY CHANGES MADE TO THE PREVIOUS FORECAST AS IT LOOKS TO BE ON TRACK. COLD FRONT AS OF 2330Z APPEARS TO HAVE JUST ENTERED SE OHIO ZONES...AND APPEARS TO BE PUSHING SOUTH INTO MORGAN AND ATHENS COUNTIES. THIS FRONTAL BOUNDARY WILL BE SLOW TO MOVE ACROSS THE CWA...AND IS NOT EXPECTED TO EXIT THE CWA UNTIL TOMORROW MORNING...PROBABLY IN THE 10 TO 12Z TIME FRAME. MODELS HAVE HAD DIFFICULTY IN THE TIMING OF THIS FRONT...SO IT IS POSSIBLE THE TIMING MAY BE EVEN SLOWER THAN WHAT MODELS SUGGEST. AHEAD OF THE FRONT...SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR MUCH OF THE EVENING. A FEW STORMS THIS EVENING HAVE BEEN SEVERE...MAINLY WITH DOWNED TREES REPORTED. WELL NORTH OF THE CWA...DRIER AIR IS BEGINNING TO FILTER IN BEHIND THE FRONT...WITH DEW POINTS IN THE LOWER 50S OBSERVED IN NORTHERN INDIANA...SOUTHERN MICHIGAN...AND NORTHWEST OHIO. THESE LOWER DEW POINTS WILL GRADUALLY WORK THEIR WAY SOUTH INTO OUR CWA ON MONDAY...PROVIDING FOR A MUCH MORE PLEASANT DAY. SOME OF THE MODELS EVEN SUGGEST DEW POINTS DROPPING INTO THE 40S ACROSS PARTS OF THE CWA...PARTICULARLY OVER NORTHERN WV AND THE HIGHER TERRAIN TOMORROW NIGHT. THIS DRY AIR AND EXPECTED CLEAR SKY WILL ALLOW FOR TEMPS MONDAY NIGHT TO COOL OFF NICELY. KEPT PRETTY MUCH A SIMILAR IDEA IN TERMS OF FOG FORMATION FOR TONIGHT AS COMPARED WITH PREVIOUS FORECAST...MAINLY OVER THE NORTHERN HALF OF THE CWA WHERE BETTER CLEARING SHOULD BE ABLE TO TAKE PLACE. CLOUD COVER WILL CONTINUE TO LINGER OVER HIGHER TERRAIN TONIGHT...BEFORE FINALLY LIFTING OUT TOMORROW INTO A SCATTERED CU DECK. PREVIOUS DISCUSSION FOLLOWS... FRONTAL BOUNDARY IS NOW APPROACHING CMH/CVG AND MOVING SLOWLY SOUTHEAST. EXPECT IT TO BE JUST EAST OF THE OHIO RIVER BY 00Z AND CROSS THE MOUNTAINS BY 06Z. STORMS HAVE FIRED OUT AHEAD AS ENOUGH DESTABILIZATION HAS OCCURRED DUE TO HEATING...WITH 1000-1500 J/KG OF MLCAPE. WHILE OVERALL FLOW PATTERN IS MARGINAL...CWA COULD GET SKIMMED BY AN AREA OF 40 KNOTS OF 0-6KM BULK SHEAR OVER THE NEXT FEW HOURS ACROSS ROUGHLY THE NORTHERN HALF OF THE CWA. SPC HAS THIS AREA UNDER A SLIGHT RISK...AND A FEW MARGINAL HAIL/WIND EVENTS ARE POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING. HAVE TRACKED LIKELY POPS AHEAD OF THE FRONT THROUGH 03Z. THE STORMS HAVE BEEN EFFICIENT RAINFALL PRODUCERS AS WELL...BUT HAVE HAD SUFFICIENT MOVEMENT...SO AS FAR AS FLOODING CONCERNS WILL JUST NEED TO WATCH FOR TRAINING/MULTIPLE HITS IN AN AREA. LINGERING MOISTURE MAY ALLOW SOME SHRA TO CONTINUE IN THE POST-FROPA CYCLONIC FLOW...BUT EXPECT ANY SUCH ACTIVITY TO BE DONE BY 12Z AS HIGH PRESSURE STARTS TO NOSE IN. BRUNT OF VORTICITY IN EASTWARD-MOVING H500 TROUGH REMAINS OFF TO THE NORTH. CLEARING IN THE WEST OVERNIGHT SHOULD ALLOW SOME FOG TO FORM...ESPECIALLY IN AREAS THAT RECEIVE RAIN. MOISTURE GETS TRAPPED UNDERNEATH THE INVERSION IN THE MOUNTAINS...AND FORESEE MORE STRATUS THAN FOG THERE. ONCE MIXING GETS GOING LATER IN THE MORNING...FOG/STRATUS SHOULD LIFT INTO SCT-BKN CU FOR THE AFTERNOON...WITH A FAIR AMOUNT OF SUNSHINE. RAN WITH A ROUGH GUIDANCE BLEND FOR TEMPERATURES TONIGHT. LOWERED MONDAY MAX TEMPS FROM PREVIOUS BUT REMAINED ON THE WARM SIDE OF THE GUIDANCE ENVELOPE. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... ADDED SOME FOG ALONG THE WARMER RIVERS FOR LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING. OTHERWISE PLEASANT LATE SUMMER WEATHER FIGURED. ACTUALLY LOWERED MINIMUM TEMPERATURES A BIT FOR DAWN TUESDAY. THAT SHOULD BE OUR COOLEST OF THE WEEK. MOISTURE INCREASES ON WEDNESDAY INTO WEDNESDAY NIGHT...BUT DYNAMICS REMAIN WEAK. POPS ONLY IN THE 20 TO 30 PERCENT RANGE FOR NOW. && .LONG TERM /THURSDAY THROUGH SUNDAY/... STRESSING THE SAME THEME AS YESTERDAY...BESIDES THE OBVIOUS KEY TO THE LATER PERIODS...THE TRACK...SPEED...AND STRENGTH OF IRENE... ANOTHER MAJOR KEY IS WHERE THE FRONT STALLS AND WEAKENS THURSDAY NIGHT INTO FRIDAY. THIS IS THE FRONT THAT APPROACHES US WEDNESDAY NIGHT INTO THURSDAY. STILL HAVE THIS SURFACE FEATURE WEAKENING AND STALLING OVER SOUTHERN WEST VIRGINIA OR SOUTHWEST VIRGINIA THURSDAY NIGHT INTO FRIDAY...WITH THE FRONTAL ZONE ALOFT EVEN FURTHER N. LEFT THE CHANCE POPS FRIDAY NEAR THE OLD FRONT IN SOUTHERN COUNTIES...WITH POPS AOB 14 PCT FOR SE OHIO FRIDAY INTO SATURDAY. POPS INCREASE SATURDAY AND SATURDAY NIGHT FOR OUR EASTERN SLOPE COUNTIES AS THE EXPECTED PATH OF IRENE THROWS MOISTURE WEST. AS THIS DISTANCE...OUR DETERMINISTIC POPS PEAK SATURDAY NIGHT INTO SUNDAY MORNING FOR THE REMAINS OF IRENE...BEFORE DECREASING FROM SW TO NE SUNDAY NIGHT. EVEN HAVE LIKELY POPS FOR OUR MOUNTAINS AT THIS DISTANCE. OF COURSE...THE EXACT STRENGTH OF IRENE AT LANDFALL... SPEED AND TRACK WILL DETERMINE THE EVENTUAL PEAK TIME AND WESTERN GRADIENT OF THE POPS. AS YESTERDAY...STILL HAVE LOW CONFIDENCE IN MAXIMUM TEMPERATURES ON FRIDAY. FOR EXAMPLE...WEST OF THE MOUNTAINS...IN SOUTHERN WV COULD PICTURE LINGERING CLOUDS AND A FEW SHOWERS WITH THE OLD FRONT...OR THE OTHER SCENARIO...WOULD BE DOWNSLOPE E WINDS AND SUNSHINE WITH WARMER TEMPERATURES. KEPT MAXIMUM TEMPERATURES BELOW GUIDANCE FOR OUR MOUNTAINOUS COUNTIES SATURDAY AND SUNDAY. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... 00Z MONDAY THROUGH 00Z TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH NORTH TO SOUTH ACROSS THE AREA AS A COLD FRONT PUSHES INTO THE REGION. AT 00Z MONDAY...COLD FRONT WAS JUST ENTERING SOUTHEAST OHIO. OUT AHEAD OF THE FRONT...SHOWERS AND THUNDERSTORMS...WITH HEAVY DOWNPOURS...PRODUCING BRIEF MVFR AND IFR VSBYS/CIGS...AND GUSTS OF UP TO 40 KTS ARE OBSERVED. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH SOUTH OVERNIGHT ALONG WITH THE COLD FRONT...WITH SHOWERS/STORMS GRADUALLY EXITING TO THE SOUTH AFTER 06-09Z. GRADUAL CLEARING IS EXPECTED TONIGHT...MAINLY OVER SOUTHEAST OHIO...EASTERN KENTUCKY...AND CENTRAL AND NORTHERN WEST VIRGINIA. IFR FOG IS EXPECTED TO DEVELOP IN AREAS WHERE CLEARING TAKES PLACE...MAINLY AFTER 06-08Z TIME FRAME. OVER THE HIGHER TERRAIN...MVFR CLOUDS MAY LINGER THROUGH AROUND 15Z. AFTER 15Z...ALL LOCATIONS ARE EXPECTED TO RETURN TO VFR WITH LIGHT NW WINDS FOR THE REMAINDER OF THE PERIOD. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY... FORECAST CONFIDENCE: MEDIUM TO LOW ALTERNATE SCENARIOS: TIMING OF CONVECTIVE STORMS THIS EVENING COULD DIFFER FROM FORECAST. ALSO...FOG TIMING/DEPTH COULD CHANGE DEPENDING ON OVERNIGHT SKY CLEARING. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE MON 08/22/11 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H H L L L L L L HTS CONSISTENCY H H H H H H L L L L L L BKW CONSISTENCY H H H M L L L L M M M M EKN CONSISTENCY H H H H M M H L M M L L PKB CONSISTENCY H H H H H H L L L L L L CKB CONSISTENCY H H H H H H L L L L L L AFTER 00Z TUESDAY... IFR FOG POSSIBLE TUESDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/CL NEAR TERM...SL/CL SHORT TERM...KTB LONG TERM...KTB AVIATION...SL
Hazardous weather outlook, Aug 21, 4:26 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 426 PM EDT SUN AUG 21 2011 OHZ075-076-083>087-WVZ006>011-014>020-027>031-222030- ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE-CABELL-MASON- WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- 426 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO EARLY THIS EVENING. THE MAIN THREATS WILL BE STRONG WIND GUSTS AND SMALL HAIL. IN ADDITION...LOCAL DOWNPOURS ARE LIKELY THAT COULD CAUSE STREET AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-222030- PERRY-MORGAN- 426 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-VAZ003-004-WVZ005-013-024>026-222030- GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO- LOGAN-BOONE- 426 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY THIS EVENING. ANY STORM THAT DOES FORM WILL BE CAPABLE OF BRIEF GUSTY WINDS AND HEAVY RAIN. LOCAL STREET AND POOR DRAINAGE FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ032>040-046-047-222030- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 426 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO EARLY THIS EVENING. THE MAIN THREATS WILL BE STRONG WIND GUSTS AND SMALL HAIL. IN ADDITION...LOCAL DOWNPOURS ARE LIKELY THAT COULD CAUSE STREET AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DEPENDING ON THE EXACT PATH...STRENGTH...AND SPEED OF THE REMAINS OF IRENE...A FLOOD THREAT MAY MATERIALIZE OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KTB
In the hours before
Special weather statement, Aug 21, 7:19 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
719 PM EDT SUN AUG 21 2011
WVZ027-036-037-212345-
CLAY WV-FAYETTE WV-NICHOLAS WV-
719 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FAYETTE...SOUTHERN
CLAY AND SOUTHERN NICHOLAS COUNTIES...
AT 715 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF
SUMMERSVILLE...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR KESSLERS CROSS LANES AROUND 730 PM...MOUNT
NEBO AROUND 740 PM AND NETTIE AROUND 750 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3807 8071 3809 8088 3806 8087 3806 8080
3804 8082 3802 8079 3798 8077 3795 8081
3825 8124 3826 8123 3833 8124 3846 8107
3818 8055
12Local storm report, Aug 21, 7:23 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
723 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG SOUTH CHARLESTON 38.36N 81.71W
08/21/2011 KANAWHA WV 911 CALL CENTER
TREE DOWN NEAR MILE MARKER 99 OF I-64 IN CHARLESTON
&&
EVENT NUMBER RLX1100839
TAXLocal storm report, Aug 21, 7:27 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON, WV
727 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG CHARLESTON 38.35N 81.63W
08/21/2011 KANAWHA WV 911 CALL CENTER
...CORRECTION FOR TIME AND LOCATION...TREE DOWN NEAR
MILE MARKER 99 OF I-64 IN CHARLESTON
&&
CORRECTED EVENT TIME...LOCATION...REMARKS
EVENT NUMBER RLX1100839
TAXSpecial weather statement, Aug 21, 7:28 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
728 PM EDT SUN AUG 21 2011
WVZ027-036-037-212345-
CLAY WV-FAYETTE WV-NICHOLAS WV-
718 PM EDT SUN AUG 21 2011...CORRECTED TO ADD LIGHTNING THREAT
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FAYETTE...SOUTHERN
CLAY AND SOUTHERN NICHOLAS COUNTIES...
AT 715 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF
SUMMERSVILLE...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR KESSLERS CROSS LANES AROUND 730 PM...MOUNT
NEBO AROUND 740 PM AND NETTIE AROUND 750 PM.
FREQUENT TO CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3807 8071 3809 8088 3806 8087 3806 8080
3804 8082 3802 8079 3798 8077 3795 8081
3825 8124 3826 8123 3833 8124 3846 8107
3818 8055
12Special weather statement, Aug 21, 7:58 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
758 PM EDT SUN AUG 21 2011
KYZ101>103-105-220045-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE KY-
758 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL AFFECT BOYD...CARTER...NORTHERN
LAWRENCE AND SOUTHERN GREENUP COUNTIES...
AT 753 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF OLIVE HILL...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR CARTER CAVES STATE PARK AROUND 810 PM...
GRAYSON AROUND 820 PM...HITCHINS AROUND 830 PM...GARNER AROUND 840 PM
AND FALLSBURG AROUND 850 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
150 AND 191 IN KENTUCKY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3834 8324 3842 8324 3852 8316 3850 8267
3846 8260 3819 8260 3817 8264 3814 8264
3812 8260 3808 8260 3817 8292 3817 8298
3819 8302 3818 8305 3826 8316 3824 8320
3829 8334 3832 8334
12Special weather statement, Aug 21, 9:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
916 PM EDT SUN AUG 21 2011
WVZ005-006-013>015-024>026-220200-
BOONE WV-CABELL WV-KANAWHA WV-LINCOLN WV-LOGAN WV-MINGO WV-PUTNAM WV-
WAYNE WV-
916 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL AFFECT BOONE...EAST CENTRAL CABELL...
LINCOLN...LOGAN...NORTHWESTERN MINGO...SOUTHEASTERN WAYNE...SOUTHERN
KANAWHA AND SOUTHWESTERN PUTNAM COUNTIES...
AT 913 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
NORTHEAST OF HAMLIN TO 9 MILES SOUTHWEST OF HAMLIN TO 10 MILES
NORTHEAST OF INEZ...MOVING EAST AT 40 MPH.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR NITRO AROUND 920 PM...ST. ALBANS AROUND 930
PM...SOUTH CHARLESTON AROUND 940 PM...COAL FORK AROUND 950 PM AND
PRENTER AROUND 1000 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 31 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
101 IN WEST VIRGINIA...THE WEST VIRGINIA TURNPIKE BETWEEN MILE
MARKERS 75 AND 95.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3799 8247 3799 8248 3848 8203 3826 8127
3798 8152 3796 8155 3776 8173 3775 8176
3774 8175 3769 8179 3787 8243 3790 8245
3790 8248 3793 8250
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:58 PM EDT | Special Weather Statement | RLX | Boone, Logan, McDowell, Mingo, Raleigh, Wyoming | 62 min |
| Aug 22, 12:34 AM EDT | Special Weather Statement | RLX | McDowell | 26 min |
Nearby
Special Weather Statements in West Virginia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.